Alert archive / California / Wind Advisories in 2008
Wind Advisory 229, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Nov 24, 2008, 2:09 PM PST. It took effect at Nov 24, 2008, 3:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2008, 2:09 PM PST (22:09 UTC)
- In effect from
- Nov 24, 2008, 3:00 PM PST
- Expired
- Nov 25, 2008, 3:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 242209 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 209 PM PST MON NOV 24 2008 CAZ052-250500- /O.NEW.KLOX.WI.Y.0229.081124T2300Z-081125T1100Z/ SANTA BARBARA COUNTY MOUNTAINS- 209 PM PST MON NOV 24 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST TUESDAY. SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TONIGHT...ESPECIALLY AT HIGHER ELEVATIONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WOFFORD
2 follow-up statements
000 WWUS76 KLOX 250458 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 858 PM PST MON NOV 24 2008 CAZ052-251100- /O.CON.KLOX.WI.Y.0229.000000T0000Z-081125T1100Z/ SANTA BARBARA COUNTY MOUNTAINS- 858 PM PST MON NOV 24 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY. SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TONIGHT AND EARLY TUESDAY MORNING...ESPECIALLY AT HIGHER ELEVATIONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ASR
000 WWUS76 KLOX 251102 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 302 AM PST TUE NOV 25 2008 ...THE WIND ADVISORY FOR THE MOUNTAINS OF SANTA BARBARA COUNTY HAS EXPIRED... .WINDS HAVE DECREASED ACROSS SANTA BARBARA COUNTY...SO THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. CAZ052-251215- /O.EXP.KLOX.WI.Y.0229.000000T0000Z-081125T1100Z/ SANTA BARBARA COUNTY MOUNTAINS- 302 AM PST TUE NOV 25 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 24, 1:15 PM PST, 54 minutes earlier.
Area forecast discussion, Nov 24, 1:15 PM PST, 54 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 115 PM PST MON NOV 24 2008 .SHORT TERM (TODAY-THU)...UPPER LOW CENTERED ABOUT 600 NM W OF LAX THIS AFTERNOON. FIRST BAND OF CLOUDS AND POSSIBLE SHOWERS APPROACHING THE WESTERN PORTION OF THE FORECAST AREA, BUT THE PLUME OF HIGHEST PWS IS STILL TOO FAR SOUTHEAST TO HAVE MUCH IMPACT HERE. MODELS REALLY NOT SHOWING TOO MUCH GOING ON TONIGHT EXCEPT FOR SOME SCATTERED LIGHT SHOWERS, MAINLY FROM VENTURA COUNTY WEST AND NORTH. AIRMASS WILL MOISTEN UP DURING THE DAY TUESDAY, HOWEVER REALLY DONT SEE MUCH IN THE WAY OF SIGNIFICANT PRECIP UNTIL TUESDAY NIGHT WHEN THE MAIN RAIN BAND APPROACHES. MADE SOME MODIFICATIONS TO THE POPS FOR TONIGHT, BUT LEFT IN LIKELY POPS ALL AREAS TUESDAY, THOUGH ITS POSSIBLE PORTIONS OF THE FORECAST AREA, ESPECIALLY LA COUNTY COULD REMAIN DRY MUCH OF THE DAY. WILL ISSUE A WIND ADVISORY FOR THE SBA COUNTY MOUNTAINS TONIGHT AS CROSS SECTIONS SHOW A SOLID 30 TO 40 KTS THERE. WINDS DECREASE SOMEWHAT EAST OF SBA COUNTY AND FOR NOW HAVE LEFT THE VTU/LA MTNS AS WELL AS THE ANTELOPE VALLEY FOOTHILLS JUST BELOW ADVISORY LEVELS. WINDS DECREASE IN ALL AREAS TUESDAY AND DO NOT SEE ADVISORY LEVEL WINDS RETURNING DURING THIS EVENT. TUESDAY NIGHT APPEARS TO BE THE FOCUS TIME FOR OUR AREA, THOUGH THERE HAVE BEEN FLUCTUATIONS IN EXACTLY WHERE THE HIGHEST PRECIP AMOUNTS WOULD BE. 12Z MODELS EMPHASIZED LA COUNTY AND EASTERN VENTURA COUNTY. THE 18Z NAM WAS SLIGHTLY FURTHER WEST. EITHER WAY, THE HIGHEST AMOUNTS WILL DEFINITELY BE SOUTH OF PT CONCEPTION. THERE ISNT A LOT OF LOW LVL SOUTHERLY FLOW, BUT OROGRAPHICS WILL ENHANCE AMOUNTS ON THE SOUTH FACING SLOPES. RAIN WILL TURN SHOWERY WED. MODELS NOT REAL HIP ON CONVECTIVE POTENTIAL, BUT IF THERE ARE ANY THUNDERSTORMS THEY WILL BE S OF PT CONCEPTION. HAVE LEFT OVERALL RAIN AMOUNT FORECAST ABOUT THE SAME, GENERALLY A HALF INCH TO AN INCH COAST AND VALLEYS, 1-2 INCHES FOOTHILLS, AND UP TO 3 OR SLIGHTLY HIGHER FOR SOUTH FACING MTNS. A FLASH FLOOD WATCH WILL BE ISSUED TODAY FOR THE BURN AREAS OF SBA, VENTURA, AND LA COUNTIES AND WILL BE VALID LATE TUE THROUGH WED EVENING. SNOW LEVELS REMAIN PRETTY HIGH THROUGH THE EVENT. COULD GET SOME RAIN/SNOW MIX DOWN TO 6500 FT. BUT ACCUMULATIONS WILL REMAIN AT OR ABOVE 7000 FT. SHOWERS WILL TAPER OFF FROM WEST TO EAST ACROSS THE AREA LATE WED. UPSLOPE SHOWERS NEAR THE KERN COUNTY LINE ARE EXPECTED THU MORNING BUT THE REMAINDER OF THE AREA SHOULD BE DRY FOR THANKSGIVING WITH HIGHS IN THE 60S AT LOWER ELEVATIONS AND 40S AND 50S MTNS/DESERTS. .LONG TERM (FRI-MON)...MODELS SEEMS TO HAVE SETTLED ON A DRY AND BREEZY SCENARIO THROUGH THE PERIOD. HAVE DROPPED POPS AND CLOUDS AND GONE WITH A MOSTLY CLEAR FORECAST. OFFSHORE FLOW WILL BRING GUSTY WINDS TO THE USUAL AREAS, WITH THE STRONGEST WINDS EXPECTED TO BE LATE SAT AND SUN. HIGHS HAVE BEEN BUMPED UP, BUT THIS WILL NOT BE A VERY WARM OFFSHORE EVENT WITH HIGHS TOPPING OUT IN THE LOW 70S COAST/VALLEYS AND 50S/60S MTNS/DESERTS. && .AVIATION...24/1800Z LOW PRESSURE SYSTEM WAS LOCATED APPROXIMATELY 600 NM WEST OF POINT CONCEPTION THIS MORNING. THE SOUNDING WILL SATURATE THROUGH THE PERIOD WHILE THE LOW MOVES GRADUALLY SOUTHEAST. MID/UPPER LEVEL MOISTURE OVER THE BIGHT THIS MORNING WILL MOVE NORTHEAST AND OVER THE NORTH HALF OF THE AREA THIS AFTERNOON THROUGH EVENING. THE CENTER LOCATION WILL BE APPROXIMATELY 400 NM SOUTHWEST OF KLAX BY THE END OF THE PERIOD. UPPER LEVEL SOUTHWEST FLOW WILL ACCELERATE OVER THE AREA THIS EVENING THEN GRADUALLY SHIFT SOUTH THROUGH THE PERIOD THOUGH REMAIN STRONG THROUGH THE PERIOD. FREEZING LEVEL WAS AROUND 12KFT THIS MORNING AND WILL DESCEND A COUPLE 1KFT BY THE END OF THE PERIOD. KLAX...THERE IS A CHANCE CIGS 020 WITH VISIBILITY AROUND 4SM WILL DEVELOP EARLY TUE FOR SEVERAL HOURS WHILE ONSHORE LOW FLOW PREVAILS. THERE IS A CHANCE LIGHT RAIN WILL OCCUR AFTER 25/20Z. KBUR...THERE IS A CHANCE HZ WILL LINGER OVER THE AREA THROUGH THE ENTIRE PERIOD. THERE IS A CHANCE CIGS 020 WILL DEVELOP EARLY TUE FOR SEVERAL HOURS WHILE ONSHORE LOW FLOW PREVAILS. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .LOX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR BURN AREAS (SEE LAXFFALOX). WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...WOFFORD AVIATION...30 WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 24, 6:00 AM PST, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST MON NOV 24 2008 CAZ034>041-044>046-051>054-059-087-088-547-548-251400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST MON NOV 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THERE WILL BE LOCAL DENSE FOG...WITH VISIBILITIES ONE QUARTER MILE OR LESS IN THE VALLEYS THIS MORNING...AS WELL AS ACROSS COASTAL SECTIONS OF VENTURA COUNTY. THERE WILL BE LOCALLY GUSTY SOUTHEAST TO SOUTH WINDS IN THE MOUNTAINS TODAY AND TONIGHT. THERE IS A CHANCE OF RAIN ACROSS THE REGION TONIGHT. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A LARGE STORM SYSTEM WILL LIKELY BRING RAIN AND HIGH ELEVATION SNOW TO THE AREA FROM TUESDAY THROUGH WEDNESDAY...WITH A SLIGHT CHANCE OF THUNDERSTORMS. SOME OF THE RAIN MAY BE HEAVY AT TIMES...ESPECIALLY LATE TUESDAY INTO EARLY WEDNESDAY ACROSS LOS ANGELES AND VENTURA COUNTIES. RAIN MAY BE HEAVY ENOUGH TO PRODUCE DEBRIS FLOWS IN AND NEAR RECENT BURN AREAS. THERE WILL BE GUSTY WINDS IN THE MOUNTAINS ON TUESDAY. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BRUNO
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 3:22 AM PST | Small Craft Advisory | LOX | 24 hr | |
| Nov 24, 2:27 PM PST | Flash Flood Watch | LOX | Los Angeles | 61 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.